MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG15160-0615-1S
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis equipment used: video inspection system (m-81805), 203cm ruler (m-83361), in-house 0.026-inch mandrel as found condition: the pipeline flex shield pusher and phenom 27 catheter were returned for analysis inside an open pipeline flex shield inner pouch and outer carton, inside a sealed biohazard plastic pouch, and inside a shipping box.The pipeline flex shield braid was not returned.Damaged location details: the pipeline flex shield distal wire was found separated from the hypotube proximal to the wire weld.The distal wire was not returned for analysis.No damage was found to the bumper hole.Evidence of tinning was seen at the hole opening.Because the distal wire was not returned, it could not be sent for eds analysis.No other anomalies were found.The pipeline flex shield distal hypotube and ptfe shrink tubing were intact, with no signs of elongation or damage.The pipeline flex shield pusher was kinked at ~40.5 cm to ~46.0 cm from the distal end of the bumper and at ~64.0 cm from the proximal end of the pusher.The phenom 27 catheter was observed to be broken into two segments.The distal and proximal ends could not be identified.The phenom 27 catheter hub was not returned.No other anomalies were found.Testing/analysis: the broken segments of the phenom 27 catheter were tested using an in-house 0.026-inch mandrel.The pipeline flex shield (pli-10) braid was not found within the catheter lumen.Conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ report could not be confirmed.The pipeline flex shield pusher was returned without the braid.It is possible that the reported patient¿s severe vessel tortuosity contributed to the reported failure to open.However, the root cause of the failure to open could not be determined.Since the reported pipeline flex shield braid was not returned, the braid's contribution to the reported failure to open could not be assessed.Additionally, the returned pipeline flex shield (pli-10) pusher was observed to be damaged (kinked).The damage could have occurred during the procedure or during the device's return.However, the root cause of the damage could not be determined.There were no complaints regarding the returned phenom 27 catheter.However, the returned phenom 27 catheter was observed to be broken into two segments, missing the hub, and with the distal end not identifiable.However, the root cause of the damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open in the distal.The patient was undergoing surgery for treatment of a saccular, unruptured, left palophthalmic aneurysm with a max diameter of 8 mm and an 8 mm neck diameter.The landing zone was 4.2 mm distally and 5 mm proximally.It was noted the patient's vessel tortuosity was severe.The angiographic result post procedure was satisfactory.It was reported that all the preparation was followed as indicated in the package insert.The pipeline stent at the time of the implantation, did not open at the distal part.Maneuvers of repositioning, correction of the tension of the delivery system, and opening and recapping of the system still did not open the stent.The stent was replaced by another device.The pipeline was stuck in the capture coil.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.The pipeline was resheathed and removed with the microcatheter, and from the patient.The pipeline was not used for an indication that is not approved (off-label).The pipeline and accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications associated with this event were reported.There was no injury as a result of the event.Ancillary devices include a phenom 27 microcatheter (lot: 231973616).Additional information was received.The causes or contributing factors for the event were not identified.There were no patient symptoms or complications associated with this event.The procedure was completed using another pipeline device that worked perfectly.There are no images for review.The pipeline was positioned in part of the straight vase to see if it opened, but it did not open even in a straight vase.The pipeline was not stuck in the capture coil.There were no additional steps or other devices required to open the pipeline.There was no medical or surgical intervention needed to prevent permanent impairment of a function.This event did not lead to or extend patient hospitalization.Medtronic received a report that apparently, it did not present a defect.The pipeline stent was imprisoned because it had a defect in the implant.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.There was no injury as a result of the event.The patient was undergoing cerebral aneurysm embolization.The access vessel was the femoral artery with a diameter of 5 mm.It was noted the patient's vessel tortuosity was severe.Additional information was received.The report was that the phenom microcatheter is being returned not because it presented any apparent issue, but because the pipeline that was being implanted did not open at the distal portion and was therefore encapsulated back into the phenom.It will be returned for analysis in this condition.Additional information was received.There were no patient symptoms or complications associated with this event.There was no medical or surgical intervention needed to prevent permanent impairment of a function.This event did not lead to or extend patient hospitalization.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25578482
Report Number9617601-2026-03896
Device Sequence Number5153356
Product Code QJP
UDI-Device Identifier00763000399726
UDI-Public(01)00763000399726(17)280802(10)231955680
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K180959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15160-0615-1S
Device Catalogue NumberFG15160-0615-1S
Device Lot Number231955680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2026
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown